Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 77, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 27, 2022, 9:04 PM MST for 10 counties in New Mexico. It took effect at Dec 28, 2022, 12:00 AM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2022, 9:04 PM MST (04:04 UTC)
- In effect from
- Dec 28, 2022, 12:00 AM MST
- Expired
- Dec 28, 2022, 10:26 PM MST
- In force
- 22 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 141 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 4.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4285 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585 WWUS75 KABQ 280404 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 904 PM MST Tue Dec 27 2022 NMZ213-215-281215- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 904 PM MST Tue Dec 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northern Sangre de Cristo Mountains. * WHEN...Until 6 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Occasional snow will cause more travel concerns with blowing snow resulting in visibilities below 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-281215- /O.CON.KABQ.HW.W.0030.221228T0700Z-221229T0100Z/ Central Highlands- 904 PM MST Tue Dec 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central Highlands. * WHEN...From Midnight tonight to 6 PM MST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ226-240-281215- /O.CON.KABQ.HW.W.0030.221228T0700Z-221229T0700Z/ South Central Mountains-Southwest Chaves County- 904 PM MST Tue Dec 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST WEDNESDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...From Midnight tonight to Midnight MST Wednesday Night. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-229-232>234-281215- /O.NEW.KABQ.WI.Y.0077.221228T0700Z-221229T0100Z/ Glorieta Mesa Including Glorieta Pass-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 904 PM MST Tue Dec 27 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Guadalupe County, Quay County, Glorieta Mesa Including Glorieta Pass, Eastern San Miguel County, and Northeast Highlands. * WHEN...From Midnight tonight to 6 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 44
4 follow-up statements
710 WWUS75 KABQ 280916 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 216 AM MST Wed Dec 28 2022 NMZ213-215-281915- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 216 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northern Sangre de Cristo Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Occasional snow will cause more travel concerns with blowing snow resulting in visibilities below 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-281915- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Central Highlands- 216 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Central Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ226-240-281915- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0700Z/ South Central Mountains-Southwest Chaves County- 216 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 50 mph with gusts up to 70 mph. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-239-281915- /O.EXB.KABQ.WI.Y.0077.221228T1300Z-221229T0700Z/ South Central Highlands-Eastern Lincoln County- 216 AM MST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and South Central Highlands. * WHEN...From 6 AM this morning to Midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235-281915- /O.EXB.KABQ.WI.Y.0077.221228T1300Z-221229T0100Z/ Curry County- 216 AM MST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Curry County. * WHEN...From 6 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ231-281915- /O.EXA.KABQ.WI.Y.0077.000000T0000Z-221229T0100Z/ Harding County- 216 AM MST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Harding County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-229-232>234-281915- /O.CON.KABQ.WI.Y.0077.000000T0000Z-221229T0100Z/ Glorieta Mesa Including Glorieta Pass-Northeast Highlands-Eastern San Miguel County-Guadalupe County-Quay County- 216 AM MST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West-southwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Guadalupe County, Quay County, Glorieta Mesa Including Glorieta Pass, Eastern San Miguel County, and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
934 WWUS75 KABQ 281733 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1033 AM MST Wed Dec 28 2022 NMZ213-215-290100- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 1033 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Northern Sangre de Cristo Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Occasional snow will cause more travel concerns with blowing snow resulting in visibilities below 1/2 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223-290100- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Central Highlands- 1033 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Central Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ226-240-290100- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0700Z/ South Central Mountains-Southwest Chaves County- 1033 AM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-229-231>234-290100- /O.CON.KABQ.WI.Y.0077.000000T0000Z-221229T0100Z/ Glorieta Mesa Including Glorieta Pass-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- 1033 AM MST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West-southwest winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Guadalupe County, Quay County, Glorieta Mesa Including Glorieta Pass, Eastern San Miguel County, Harding County, and Northeast Highlands. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ224-239-290100- /O.CON.KABQ.WI.Y.0077.000000T0000Z-221229T0700Z/ South Central Highlands-Eastern Lincoln County- 1033 AM MST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and South Central Highlands. * WHEN...Until Midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ235-290100- /O.CON.KABQ.WI.Y.0077.000000T0000Z-221229T0100Z/ Curry County- 1033 AM MST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Curry County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
384 WWUS75 KABQ 290040 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 540 PM MST Wed Dec 28 2022 NMZ213-215-223-290145- /O.EXP.KABQ.HW.W.0030.000000T0000Z-221229T0100Z/ Northern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands- 540 PM MST Wed Dec 28 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ212-229-231>235-290145- /O.EXP.KABQ.WI.Y.0077.000000T0000Z-221229T0100Z/ Glorieta Mesa Including Glorieta Pass-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County- Curry County- 540 PM MST Wed Dec 28 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ226-240-290700- /O.CON.KABQ.HW.W.0030.000000T0000Z-221229T0700Z/ South Central Mountains-Southwest Chaves County- 540 PM MST Wed Dec 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph. * WHERE...South Central Mountains and Southwest Chaves County. * WHEN...Until Midnight MST tonight. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-239-290700- /O.CON.KABQ.WI.Y.0077.000000T0000Z-221229T0700Z/ South Central Highlands-Eastern Lincoln County- 540 PM MST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and South Central Highlands. * WHEN...Until Midnight MST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
284 WWUS75 KABQ 290526 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1026 PM MST Wed Dec 28 2022 NMZ226-240-290630- /O.CAN.KABQ.HW.W.0030.000000T0000Z-221229T0700Z/ South Central Mountains-Southwest Chaves County- 1026 PM MST Wed Dec 28 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have weakened, therefore the High Wind warning has been cancelled. A few elevated windy conditions will persist overnight over the high terrain near Sierra Blanca. $$ NMZ224-239-290630- /O.CAN.KABQ.WI.Y.0077.000000T0000Z-221229T0700Z/ South Central Highlands-Eastern Lincoln County- 1026 PM MST Wed Dec 28 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes may persist overnight. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 27, 5:10 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Dec 27, 5:10 PM MST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 510 PM MST Tue Dec 27 2022 ...New AVIATION... .SYNOPSIS... Issued at 235 PM MST Tue Dec 27 2022 The first storm in a series of storms arrives in western NM tonight bringing high winds to areas along the central mountain chain, and winter impacts to much of the western high terrain along the Continental Divide and northwestern mountains. Snow accumulations of 4 to 8 inches will be possible through Thursday morning with higher amounts up to a foot atop peaks above 9,000 feet. A weaker system passes through the region Friday with more winter weather favoring the western half of the state. Yet another stronger system will continue the string of winter weather impacts to western and central NM Sunday into Monday. Drier weather with minimal to no impacts with windy conditions will favor areas along and east of the central mountain chain with each system. && .SHORT TERM... (This evening through Wednesday night) Issued at 235 PM MST Tue Dec 27 2022 An active weather pattern will get underway tonight and continue into the first week of 2023. Precipitation will get underway in the northwest tonight, and spread south across most of western and central NM Wednesday. Snow will be limited to the mountains overnight, but will lower to 6500 to 7000 feet Wednesday morning. Winter Storm Warnings and winter weather advisories are out for the west, northwest and southern Sangres tonight into Wednesday night. There could be 12 to 18 inches on high west and southwest facing mountains. Rain will fall over the northwest and central valleys. The bigger issue could be the winds, as a potent jet max crosses the state late tonight into Wednesday. High wind warnings have been issued, with wind advisories left for the stellar night crew. Wednesday will be 5 to 15 degrees cooler than tonight, with the most cooling in the west. Precipitation will diminish some Wednesday night, but by no means end, as another storm system approaches. After 43 plus years in the weather business, it's time to retire and let the younger generation take over. It's been a heck of a ride! Chuck Jones && .LONG TERM... (Thursday through Monday) Issued at 235 PM MST Tue Dec 27 2022 Thursday begins the long term period with Storm 2 in a series of storms passing over northern and central NM. This system looks to be weaker than Storm 1, and there is notable differences in timing and strength between global numerical model solutions. The GFS and NAM are roughly 12hours slower than the ECMWF and Canadian solutions. Despite the differences, moderate confidence remains that winter precipitation and related travel impacts will reach portions of western NM focusing along the Continental Divide Thursday morning. Chances for precipitation fall within the Rio Grande Valley and east of the central mountain chain given the westerly downslope component of the winds. Storm 3 enters western NM Thursday night through Friday with winter precipitation and related travel impacts again favoring areas along the Continental Divide Friday morning. Despite better agreement among models regarding the timing of this system, there is substantial differences in precipitation potential. The NAM in particular is the most dry with hardly any precipitation being resolved, while the GFS is at the other end of the spectrum resolving moderate snow accumulations along the Continental Divide. Decided to take a blend of these solutions with PoPs and allow for moderate PoPs along the Continental Divide where it would be most favored. No matter the precipitation potential across western NM, areas along and east of the central mountain chain will again be dry given the westerly downslope component to the winds. There is a break Saturday for most areas before Storm 4 arrives, although precipitation chances begin increase early Saturday through the Four Corners area. Breezy to windy westerly winds coupled with a weak ridging pattern will allow temperatures to warm several degrees most areas compared with Friday’s forecast. The eastern plains will see the strongest warm up with high temperatures rising to near or above 60F. The main upper level trough or closed low won’t cross into western NM from AZ until Sunday with strengthening southwest flow aloft ahead of this system. Precipitation chances and winter weather impacts look to peak as this system crosses the state west to east Sunday night. Precipitation will again favor the western half of the state, falling off substantially along and east of the central mountain chain. Much colder air fills in behind the Pacific portion of the cold front, dropping high temperatures ~10F most areas for Monday. Numerical model guidance is showing this system undergoing cyclogenesis as it ejects out over the Great Plains Monday. This will keep strong and westerly winds going through much of northern and central NM as snow becomes more isolated to the high terrain of central and western NM. The unsettled weather pattern shows more storm system arriving from the Pacific into the western CONUS through the rest of next week. && .AVIATION... (00Z TAFS) Issued at 449 PM MST Tue Dec 27 2022 An upper level trough will cross from the northwest with plenty of moisture to produce widespread mountain snow and mostly lower elevation rain with flight category restrictions and mountain obscurations along and west of the central mountain chain. Precipitation at lower elevations looks to be light, except south of the Chuska Mountains and west of the continental divide where it is forecast to be steadier and of moderate intensity at times in westerly upslope flow. The main forecast challenge this TAF cycle is precipitation type since places like KGUP and KFMN will have dewpoint temperatures varying around 32 F. Don't be surprised if the precip type waivers from one to the other at times Wednesday morning. A secondary uncertainty is when precipitation will end at TAF sites Wednesday afternoon, since models vary on timing. This set of TAFs leaned toward the wetter models, since the base of the upper level trough is not forecast to swing through the state until Wednesday night. The storm system will steer a strong jet stream over the forecast area tonight and Wednesday with very strong winds in the mountains, then also at lower elevations east of the central mountain chain on Wednesday. There will also be widespread low level wind shear across the forecast area tonight into Wednesday morning. && .FIRE WEATHER... Issued at 235 PM MST Tue Dec 27 2022 A much more active weather pattern will commence tonight and continue into the first week of 2023. The first disturbance will will approach tonight and cross NM Wednesday into Wednesday night. The second system will cross Thursday, and the third will impact the state Friday. The fourth storm, which will be the strongest, will arrive on New Year's Day and continue through Monday. Wetting precipitation will be widespread across west and central NM with this first storm, and the New Year's Day storm. Strong to damaging winds will impact portions of central and eastern NM later tonight into Wednesday night. Temperatures will cool Wednesday, hang near normal Thursday and Friday, then rising back above normal this weekend. No widespread critical fire weather conditions are expected, with the humidities being the limiting factor. No widespread poor ventilation until Friday and the weekend. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 34 46 23 40 / 100 90 40 5 Dulce........................... 30 41 16 36 / 100 100 60 20 Cuba............................ 31 41 20 36 / 60 90 50 20 Gallup.......................... 31 42 20 38 / 60 80 50 20 El Morro........................ 32 39 22 36 / 40 90 50 30 Grants.......................... 33 46 20 41 / 30 70 40 30 Quemado......................... 35 45 25 41 / 30 70 50 30 Magdalena....................... 39 49 30 45 / 10 30 30 10 Datil........................... 35 44 26 40 / 30 50 30 20 Reserve......................... 32 47 25 48 / 20 70 60 30 Glenwood........................ 37 50 34 49 / 10 80 60 20 Chama........................... 27 38 15 31 / 90 100 60 30 Los Alamos...................... 35 42 25 35 / 40 70 50 20 Pecos........................... 33 42 24 38 / 40 70 30 10 Cerro/Questa.................... 31 41 21 34 / 40 50 30 10 Red River....................... 26 37 15 30 / 40 60 30 10 Angel Fire...................... 28 37 16 30 / 60 70 40 10 Taos............................ 30 42 19 35 / 40 60 30 10 Mora............................ 35 47 21 37 / 30 50 30 5 Espanola........................ 34 49 26 43 / 30 50 40 10 Santa Fe........................ 32 41 25 37 / 40 70 40 10 Santa Fe Airport................ 33 44 23 40 / 30 70 40 10 Albuquerque Foothills........... 36 48 32 45 / 30 60 30 10 Albuquerque Heights............. 38 50 29 47 / 20 50 30 5 Albuquerque Valley.............. 36 52 27 50 / 20 40 30 5 Albuquerque West Mesa........... 37 51 29 47 / 20 50 30 10 Belen........................... 36 52 27 50 / 10 40 20 5 Bernalillo...................... 37 51 29 48 / 30 60 40 10 Bosque Farms.................... 34 52 26 50 / 20 40 30 5 Corrales........................ 37 51 29 48 / 20 60 30 10 Los Lunas....................... 35 52 28 50 / 20 40 20 5 Placitas........................ 36 46 30 42 / 30 70 40 10 Rio Rancho...................... 37 51 29 47 / 20 60 30 10 Socorro......................... 37 55 30 52 / 10 20 20 5 Sandia Park/Cedar Crest......... 36 41 28 37 / 30 70 30 10 Tijeras......................... 37 44 28 41 / 30 70 30 10 Edgewood........................ 35 45 26 41 / 30 70 30 10 Moriarty/Estancia............... 33 47 24 43 / 20 60 30 10 Clines Corners.................. 34 44 24 39 / 10 40 20 5 Mountainair..................... 36 45 27 42 / 20 70 20 5 Gran Quivira.................... 35 46 27 43 / 20 70 30 5 Carrizozo....................... 39 50 31 48 / 5 40 30 5 Ruidoso......................... 38 45 29 42 / 5 60 30 10 Capulin......................... 37 49 20 42 / 5 5 5 5 Raton........................... 33 54 21 46 / 5 5 5 5 Springer........................ 36 55 21 47 / 10 10 5 0 Las Vegas....................... 39 50 24 43 / 10 30 20 5 Clayton......................... 42 60 27 49 / 10 0 0 5 Roy............................. 38 55 25 47 / 5 5 0 0 Conchas......................... 45 60 30 53 / 5 0 0 0 Santa Rosa...................... 42 56 31 49 / 5 10 0 0 Tucumcari....................... 45 62 31 53 / 5 0 0 0 Clovis.......................... 39 60 34 54 / 5 5 0 0 Portales........................ 38 61 36 55 / 5 5 0 0 Fort Sumner..................... 39 58 32 53 / 5 0 0 0 Roswell......................... 36 62 35 58 / 5 5 5 0 Picacho......................... 45 57 32 53 / 5 10 20 0 Elk............................. 44 57 31 52 / 5 30 20 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to midnight MST Wednesday night for NMZ204>206. Winter Storm Warning from midnight tonight to 9 AM MST Thursday for NMZ202-203-210-211-214. High Wind Warning until 6 PM MST Wednesday for NMZ213-215. High Wind Warning from midnight tonight to 6 PM MST Wednesday for NMZ223. High Wind Warning from midnight tonight to midnight MST Wednesday night for NMZ226-240. && SHORT TERM...40 LONG TERM....24 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:40 PM MST | Snow Squall Warning | ABQ | Rio Arriba, San Juan | 35 min |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.